Alert archive / Kansas / River Flood Warnings in 2009
River Flood Warning 8, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Apr 19, 2009, 3:56 PM CDT for Labette County, Kansas. It took effect at Apr 20, 2009, 10:33 AM CDT. It was in force for 45 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2009, 3:56 PM CDT (20:56 UTC)
- In effect from
- Apr 20, 2009, 10:33 AM CDT
- Expired
- Apr 22, 2009, 7:54 AM CDT
- In force
- 45 hr
- Issued by
- NWS Wichita, KS
- Flood severity
- Minor
County Labette County, KS
The radar
The Tulsa radar (KINX), 115 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neosho River at Oswego (OSWK1).
- Action stage
- 15 ft
- Minor stage
- 17 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Apr 19, 2:59 PM CDT, 57 minutes earlier.
Area forecast discussion, Apr 19, 2:59 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 259 PM CDT SUN APR 19 2009 .DISCUSSION... SYNOPSIS: UPPER AIR DATA SHOWING A NORTHWEST FLOW REGIME AT 500 MB MOVING INTO THE REGION. SURFACE LOW PRESSURE CONTINUES MOVING AWAY FROM THE AREA TODAY. AT 19Z..IT WAS NEARING PAH. NORTHWEST FLOW ACROSS THE AREA BRINGING DRIER AIR INTO NORTHERN KANSAS. ACROSS SOUTHERN AND EASTERN AREAS OF THE STATE...DEWPOINT HAVE BEEN HOLDING STEADY. THE MAIN UNCERTAINTY DURING THE FORECAST FOR THE NEXT 7 DAYS EXTENDS FROM 22.00Z THROUGH 23.12Z AS DEPICTED BY 2M TEMPERATURE PLOTS FROM THE FSU UNCERTAINTY WEB SITE...AND AT DAY 7. THE REMAINDER OF THE FORECAST REMAINS WELL BELOW THE AVERAGE UNCERTAINTY. LOOKING AT RMOP SHOWS A HIGH AMOUNT OF PREDICTABILITY AND VERIFICATION LIKELIHOOD OF THE DEVELOPING RIDGE OVER THE WESTERN UNITED STATES. LATER IN THE PERIOD...IT SHOWS THE SAME SIGNAL OVER THE SOUTHEASTERN UNITED STATES. IT IS DURING THE TRANSITION PERIOD OF THESE EVENTS /THE PERIOD NOTED IN THE FSU UNCERTAINTY PLOTS/ THAT WILL BE THE MAIN FORECAST CHALLENGE...WHICH WILL MAINLY BE TEMPERATURES. TONIGHT: EVAPORATION FROM THE PRECIPITATION FROM SATURDAY NIGHT CONTINUES TO HOLD DEWPOINTS UP ACROSS PORTIONS OF CENTRAL AND EASTERN KANSAS. THIS...IN CONJUNCTION WITH THE CLOUDS PREVENTING SIGNIFICANT DRYING ACROSS THOSE AREAS...SHOULD ALLOW FOR SOME FOG TONIGHT AS WINDS LIGHTEN SOME. THIS IS ALSO NOTED BY THE CROSSOVER TECHNIQUE ACROSS THOSE SAME AREAS. CONFIDENCE IN THE FOG IS MEDIUM. MONDAY - THURSDAY: A RIDGE OF HIGH PRESSURE WILL GRADUALLY BUILD DOWN INTO THE PLAINS THROUGH MONDAY. THIS RIDGE WILL GRADUALLY EXIT THE REGION TUESDAY CAUSING THE FORECAST AREA TO TRANSITION FROM A NORTHWEST TO SOUTHWEST SURFACE FLOW REGIME /HENCE THE REASON FOR THE ABOVE UNCERTAINTY/. AS THIS OCCURS...THE UPPER LEVELS EXHIBIT RIDGE BUILDING...LEADING TO A WARMING TREND DURING THIS PERIOD. HIGH TEMPERATURES SHOULD NEAR OR SURPASS THE 80 DEGREE MARK A MAJORITY OF THE DAYS THIS COMING WEEK. 19.12Z SREF METEOGRAM DEPICTION OF WIND DIRECTION SHOWS THE MAJORITY OF THE ENSEMBLE MEMBERS COMING AROUND TO SOUTHWEST BY TUESDAY MORNING FOR FORECAST AREA STATIONS. THIS IS WHEN THE WARMING SHOULD BEGIN IN EARNEST. FORECAST CONFIDENCE IS HIGH. FRIDAY - SUNDAY: AS THE UPPER LEVEL FLOW REGIME BECOMES MORE SOUTHWESTERLY...UNCERTAINTY INCREASES AGAIN ACROSS THE AREA. THIS DECREASES CONFIDENCE IN THE FORECAST. HOWEVER...DO BELIEVE THIS SIGNALS TEMPERATURES CONTINUING TO BE WARM BUT WITH AN INCREASE IN STORM ACTIVITY DURING THE NEXT WEEKEND. KRC && .AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU AT 1700Z SURFACE LOW PRESSURE SYSTEM WAS CENTERED OVER THE MID- MISSISSIPPI VALLEY. TIGHT PRESSURE GRADIENT AROUND THE LOW THAT IS RESULTING IN NORTHERLY WINDS ACROSS THE FORECAST AREA WITH SPEEDS OF 20-30 KTS AND GUSTY. IN ADDITION MVFR CLOUDS WERE NOTED THROUGH MUCH OF THE REGION IN ASSOCIATION WITH THE LOW. THE LOW WILL CONTINUE MOVING TO THE NORTHEAST...INTO THE OHIO VALLEY BY THIS EVENING WITH HIGH PRESSURE BUILDING INTO THE PLAINS. CLOUDS WILL DIMINISH FROM WEST TO EAST THROUGH THE AFTERNOON OVER CENTRAL KANSAS...THEN CLEAR IN THE CHANUTE AREA EARLY THIS EVENING. PRESSURE GRADIENT WILL ALSO WEAKEN WITH WINDS DIMINISHING INTO THE 10 KT RANGE MOST AREAS BY 0200Z. IN SOUTHEAST KANSAS...COULD SEE SOME PATCHY GROUND FOG FROM ABOUT 1100-1400Z THAT COULD REDUCE VISIBILITIES INTO THE 3-5 MILE RANGE. ELDER && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 44 74 45 78 / 0 10 0 0 HUTCHINSON 46 74 44 80 / 0 10 0 0 NEWTON 45 70 44 76 / 0 10 0 0 ELDORADO 42 69 42 73 / 0 10 0 0 WINFIELD-KWLD 43 74 46 76 / 0 10 0 0 RUSSELL 41 72 41 82 / 0 10 0 0 GREAT BEND 41 72 42 79 / 0 10 0 0 SALINA 44 72 42 79 / 0 10 0 0 MCPHERSON 46 73 45 80 / 0 10 0 0 COFFEYVILLE 44 70 44 72 / 0 10 0 0 CHANUTE 45 70 44 70 / 0 10 0 0 IOLA 45 68 43 70 / 0 10 0 0 PARSONS-KPPF 45 69 44 71 / 0 10 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 19, 3:36 PM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 336 PM CDT SUN APR 19 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-202045- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 336 PM CDT SUN APR 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT A RIVER FLOOD WARNING IS IN EFFECT FOR PARTS OF THE FALL RIVER IN SOUTHEAST KANSAS. PLEASE REFER TO THE LATEST FLOOD WARNING FOR SPECIFICS ON THIS RIVER. PATCHY FOG IS ANTICIPATED TONIGHT ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PATCHY FOG IS ANTICIPATED THROUGH MID MORNING MONDAY ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. HIGH FIRE DANGER EXISTS IN ALL AREAS MONDAY AND ACROSS CENTRAL KANSAS TUESDAY AND WEDNESDAY. VERY HIGH FIRE DANGER IS EXPECTED ACROSS ALL AREAS FROM THURSDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KRC
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 8:37 PM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho | 23 min |
| Apr 18, 10:54 PM CDT | Areal Flood Warning | ICT | Butler, Cowley, Sedgwick, Sumner | 5 hr |
| Apr 19, 5:13 AM CDT | Areal Flood Warning | ICT | Butler, Chase, Greenwood | 2 hr |
| Apr 19, 6:48 AM CDT | River Flood Warning | ICT | Sumner | 8 hr |
| Apr 19, 11:14 AM CDT | River Flood Warning | ICT | Wilson | 21 hr |
| Apr 19, 3:56 PM CDT | River Flood Warning | ICT | Allen, Neosho | 19 hr |
| Apr 19, 3:56 PM CDT | River Flood Warning | ICT | Neosho | 29 hr |
| Apr 19, 3:56 PM CDT | River Flood Warning | ICT | Labette, Neosho | 52 hr |
Nearby
River Flood Warnings in Kansas, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.